what about facial lipoatrophy sufferers in Africa?
Jul 10, 2009
Hello Doc. i am really depressed about my facial wasting. i recently underwent general body check-up and everything seems to be ok. My cd4 count is about 500.but unfortunately my face is wasting way. We are not priviledged enough in my country to have doctors who can treat this. I believe i can cope better with the disease if i look better.please help me!
Response from Dr. Pierone
Hello and thanks for posting.
Unfortunately, the most common regimens in Africa and also many other parts of the world contain AZT or d4T, the antiretroviral agents that are most closely linked to facial lipoatrophy. This is starting to change with increased availability of Viread (tenofovir) in some parts of the world. So if there is any way to get this medication substituted for AZT or d4T it may help with recovery of your face.
I am not aware of any programs in Africa that have active treatment of facial wasting with facial fillers, but I will ask around.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Sore Throat A Symptom Of Ars?
- How Likely Is It To Get AIDS From Sex With A Prostitute?
- Penis Discharge After Deep Kissing Worried I Have HIV
- Can You Have Smooth Vaginal Bumps But Not An Std?
- How Does Cervical Cancer Affect Your Reproductive System?
- Will Rinsing Your Mouth With Peroxide Help Thrush?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.